# SDR 2002FA0000335

- Difficulty date: March 8, 2002
- Submitted: March 12, 2002
- Operation: General aviation
- Aircraft: N442HA
- Make and model: Cessna 441
- Aircraft serial: 4410243
- Aircraft time: 7,165 hours
- Engine: Garrtt TPE33110
- Propeller: Mcauly 4HFR34C660
- System (JASC): 1420 · Electrical Connectors
- Part: Ammeter
- Part number: A60088
- Condition: Blew Out
- Location: Inst Panel
- Part time: 960 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: P
- Precautionary procedure: H

## Discrepancy

N442HA A CESSNA 441 WAS DECENDING THROUGH APPROX. 12000 FT WHEN THE PROPELLER DE-ICE AMP METER EXPLODED SENDING BROKEN GLASS INTO THE PILOT FACE JUST MISSING HIS EYES. PRIOR TO THE FAILURE THE PILOT HAD SELECTED THE PROPELLER DE-ICE SYSTEM TO THE ON POSITION. TO CYCLE THE SYSTEM PRIOR TO LANDING. THE PILOT SHUT DOWN THE PROPELLER DE-ICE SYSTEM FOLLOWING THIS INCIDENT.  THE CIRCUIT PROTECTOR DID NOT OPEN WITH THIS FAILURE.  THE GAGE WAS REMOVED AND INSPECTED THE SHUNT LOCATED IN THE BACK OF THE GAGE HAD BURNED AND MELTED OPENING THE CIRCUIT.
